I've had a resistant yeast infection for many months now. I've tried over-the-counter meds as well as the following prescriptions: Terconazole, fluconazole and now ketoconazole.
I've tried yogurt and herbal remedies. I've been tested for diabetes and HIV.
Does anyone have any experience with this? What else can I do? My doctor keeps putting me on the azole drugs. I've read that the type of yeast I have, candida glabrata can be reistant to these drugs. My doctor doesnt seem to know much about this.
i have a natural remedies book and from what i can read it says acidophilus is great for it and also garlic tablets. it says 2 capsules 3 times a day for it( the garlic) BUT garlic is a blood thinner so if you have problems in that area you may want to avoid it or consults your doc about it first. I think both of these were mentioned below.
if you're having a constant yeast infection, you might have candidiasis (yeast overgrowth)...don't worry it sounds worse than what it really is. first try this test, in the morning before brushing your teeth or drinking anything, gather the spit in your mouth and spit into a clear glass of water. if your spit falls to the bottom or if you see strings moving downward then you have a yeast overgrowth (healthy spit will float). it's in your digestive system and for females, our reproductive organs are directly linked to our digestive system(which is why you're getting chronic yeast infections). basically, all processed foods have yeast(to fill you up), fast food has yeast, plus the normal yeast products like bread...check the labels and you'll see. the previous post that mentioned acidophilus was correct, but don't try garlic pills, just eat more garlic. you can go practically anywhere for acidophilus pills, make sure they have atleast 1 billion live organisms per tablet. i used Rexall extra strength acidophilus made with bio flora, and i'm still using it now to prevent the overgrowth from happening again. also, take vitamins A and E because since the overgrowth has occured, you're digestive system hasn't been able to remove the nutrients from the foods you eat, so you need vitamins A and E. now, here's the hardest part to getting rid of it, in addition to the pills...you must stop eating sugar, dairy(except yogurt-eat the plain yogurt if you're going to eat yogurt because the flavored ones have sugar), and anything with yeast in it. plus, you need to stop eating fruits(they have sugar) and start eating more vegetables (especially the green veggies). if you don't, you will continue to feed the yeast that's already in your system(because yeast feeds on sugar) and it will never go away. but don't worry, once you get everything in control, you can go back to your regular eating habits IF you continue to take the acidophilus. after about 3-6 months of the strict diet (depending on how long you've had the problem to begin with) try the spit test again, always go back to the spit test if you're questioning if the yeast is gone. it sounds really difficult to get rid of, but believe me if you allow it to stay in your system, you will be in nothing but a lot of pain. if you still have questions, just go to a search engine and type in either yeast overgrowth or candidiasis and you'll see just how common this is. don't buy anything online, it's very expensive and does the same thing as acidophilus.
one more thing that i forgot to add...STOP using the yeast infection products! after prolonged use they only help the yeast instead of getting rid of it. if your vagina is bothering you, use A&D ointment(the ointment that's used for diaper rash) and insert the Vitamin A geltabs into your vagina. by the way, using yogurt around or in your vagina doesn't do anything. it's a myth, you only have the consume it.
I've tried boric acid which didn't work for me as an alternative I've just completed amphortericin b suppositories 14 nights and it has helped the swelling and redness you may want to try that for Candida glabrata
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.